Thunderstorm Wind, Keith
- When
- July 20, 8:01 PM MST to 8:16 PM MST
- Where
- Keith County, 6 mi SW of Ogallala
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.067, -101.800
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 20, 12:55 PM MST, 7 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT THU JUL 20 2006 .DISCUSSION... POTENTIAL FOR SVR AND HEAVY RAIN TONIGHT A MAIN CONCERN. CLOUD COVER IS LIMITING INSOLATION SOME THIS AFTERNOON IN SRN PORTION OF THE STATE. HOWEVER...IN NORTHERN KS SUNSHINE HAS REALIZED STRONG INSTABILITY AND HIGH CAPE AS PER LAPS DATA. FURTHER NORTH...STRONG SWRLY FLOW IN SERN MT AS INDICATED BY THE CLOUD STREAKS ALONG THE HIGHER TERRAIN. SO LARGE SCALE SHEAR SHOULD BE AVAILABLE BY LATE AFTERNOON FURTHER S IN THE PANHANDLE BASED ON THIS...COUPLED WITH STRONG LOW LEVEL SERLY FLOW. GOES SOUNDER DPI INDICATING 1.4 TO POSSIBLY AS MUCH AS 1.6 PW NORTH OF THE FRONT IN SRN NEBR AND FEEDING INTO THE PANHANDLE. INDIVIDUAL CELLS EARLY IN THE INITIATION PROCESS SHOULD EASILY BE SUPERCELLULAR IN NATURE, BUT AS THEY CONGEAL...DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN THREAT LATER THIS EVENING INTO TONIGHT. SEEMS POTENTIAL FOR LARGE HAIL MAY BE LIMITED TO THE PANHANDLE SINCE WBZ HEIGHTS IS AROUND 12.4 KFT FROM LBF MORNING SOUNDING. RELATIVELY LOW LCL HEIGHTS...FOR THE PANHANDLE ANYWAY...MAY ALLOW POTENTIAL FOR A TORNADO POTENTIAL EARLY ON...BUT LOW LEVEL LAPSE RATES HAVE NOT BEEN MAXIMIZED DUE TO CLOUD COVER...SO THREAT SEEMS LIMITED. FURTHER EAST...PREIVOUSLY MENTIONED DPI...FAIRLY DEEP ERLY FLOW IN THE BL...AND INCREASING K INDEX VALUES POINT TO HEAVY RAIN POTENTIAL. IN ADDITION...NAM12 SUGGESTS PW VALUES APPROACHING 1.9 BY 06Z OVER SWRN CWA...WELL OVER 2 STD ABOVE AVE FOR THIS TIME OF YEAR AND A DEFINITE CONCERN. ONE NEGATIVE FACTOR FOR FLOODING THOUGH WILL LIKELY BE QUICK MOVEMENT TO THE MCS THAT WILL LIKELY DEVELOP. SOMEWHAT OF A DRY LAYER INDICATED ALOFT THIS MORNING IN LBF SOUNDING WHICH MAY SUGGEST POTENTIAL FOR STRONG AND ORGANIZED COLD POOL. CORFIDI AND FORWARD PROP CORFIDI VECTORS POINT TWD A SPEED OF 40-50KTS WITH A MATURE SYSTEM...LIKELY INDICATING THE POTENTIAL FOR WIND DAMAGE AS WELL...SIMILAR TO BUT NOT AS WIDESPREAD AS IA/MO/IL LAST NIGHT. SYSTEM SHOULD TRACK ALONG AND SOUTH OF I-80 LATE THIS EVENING AND OVERNIGHT...AND HAVE TRENDED GRIDS TO REFLECT THIS LINE OF THINKING. DIFFERENCES EXIST IN HOW FAST THE SYSTEM MOVES OUT AND POTENTIAL FOR LEFT OVER WEAK CONVECTION IN DECENT INSOLATION BEHIND EXITING SYSTEM. HAVE TYPICALLY SEEN A FEW WEAK SHRA/-TSRA IN THE WAKE OF THESE KINDS OF SYSTEMS WHERE CLOUDS CLEAR OUT EARLY ENOUGH...SO HAVE INCLUDED SMALL POPS FOR FRIDAY. CLOUD COVER SHOULD LIMIT TEMPS SIGNIFICANTLY IN THE ERN CWA...A NICE BREAK FROM THE LAST FEW DAYS. UPPER FLOW TRANSITIONS TO NWRLY INTO THE WEEKEND AND FIRST OF NEXT WEEK. AGREE WITH GID AFD THAT MODELS TEND TO NOT PICK UP ON WEAK SHORT WAVES IN THIS TYPE OF PATTERN AND WITH RETURN FLOW DEVELOPING...SHEAR WILL BE THERE AND ENOUGH MODERATE CAPE WOULD PRODUCE SOME TSRA GIVEN A DECENT SFC CONVERGENT AXIS. HOWEVER...TIMING IS DIFFICULT AND HAVE THEREFORE NOT GONE TOO AGGRESSIVE ON POPS...AND WILL WAIT UNTIL AFTER TONIGHT TO BETTER ASSESS POTENTIAL FOR LATER IN THE WEEKEND. TEMPS WILL GRADUALLY WARM BY THE FIRST OF THE WEEK. UPPER RIDGE QUITE STRONG OVER THE WEST INITIALLY...BUT GET KNOCKED DOWN SOMEWHAT BY WEEKS END. GFS QUITE AGGRESSIVE IN DEVELOPING UPPER TROUGH OVER THE NWRN US LATE IN THE WEEK WHICH WOULD REPRESENT A MAJOR PATTERN SHIFT...WILL HAVE TO WATCH TO SEE IF IT EVOLVES THAT QUICKLY. OTHERWISE TIMING OF PRECIP WOULD BE THE MAIN THING. MAY APPROACH 100 AGAIN IN SRN ZONES BY MID WEEK IF CLR SKIES. && .FIRE WEATHER...PRECIP POTENTIAL AND COOLER TMEPS WILL ALLEVIATE FIRE WX CONCERNS OF THE PAST FEW DAYS. TEMPS WILL WARM BY THE FIRST OF THE WEEK...BUT BETTER LOW LEVEL MOISTURE SHOULD KEEP MINIMUM RH VALUES MANAGEABLE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && 69
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 953 PM CDT THU JUL 20 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 953 PM CDT THU JUL 20 2006 /853 PM MDT THU JUL 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVERNIGHT SOUTH OF A LINE FROM ANTIOCH...TO OCONTO. STRONG DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN SEVERE THREATS. A STRONG UPPER LEVEL DISTURBANCE WILL LIFT FROM NORTHEASTERN COLORADO OVERNIGHT...TOUCHING OFF NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE MAY BE HEAVY RAIN PRODUCERS...SO FLASH FLOODING IS A CONCERN SOUTH OF THE BEFORE MENTIONED LINE. IT IS POSSIBLE AN ISOLATED THUNDERSTORM MAY PRODUCE WINDS IN EXCESS OF 60 MPH. HOWEVER...THE THREAT FOR WINDS WILL DIMINISH THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER COOPERATIVE OBSERVERS ARE ENCOURAGED TO PHONE IN PRECIPITATION REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE FRIDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
The North Platte radar (KLNX), 142 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
3 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked over two center pivot irrigation systems and destroyed crops on the north side of Grant.
Thunderstorm outflow winds broke off numerous ten inch diameter tree limbs at a farmstead.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520402, 5520401, 5520403.